MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS 16F CAVACLEAR LASER SHEATH; LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL

THE SPECTRANETICS CORPORATION SPECTRANETICS 16F CAVACLEAR LASER SHEATH; LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL
Model Number 500-516
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's date of birth, age: unk.Patient's weight: unk.Patient's ethnicity/race: unk.Relevant tests/laboratory data: unk.Other relevant history: unk.510k/pma number is not applicable.De novo number: (b)(4).The device was discarded, thus no investigation could be completed.Based on the complaint details, it is likely that the user's technique by twisting back and forth caused the break in the working length.Per the ifu, it states to use gentle pressure on the laser sheath to advance the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A procedure commenced to remove an inferior vena cava filter (ivcf) due to caval occlusion, leg swelling, and pain.The physician chose a spectranetics 16f cavaclear laser sheath to remove the filter.When the physician was using the cavaclear, he torqued the device (twisted the device back and forth) in attempt to remove the ivcf.Afterward, he noticed the cavaclear's bifurcate handle felt warmer than normal.Examination of the device revealed a partial separation on the working length, just distal to the bifurcate handle with red light emitting from the area; therefore, the cavaclear was removed from the patient.A new 16f cavaclear was used to successfully remove the ivcf, and the patient survived the procedure.This event is being reported for unintended radiation exposure, potential for harm.

Brand Name
SPECTRANETICS 16F CAVACLEAR LASER SHEATH
Common Device Name
LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15945846
Report Number1721279-2022-00225
Device Sequence Number12372713
Product Code QRJ
UDI-Device Identifier00813132022976
UDI-Public(01)00813132022976(17)240921(10)F7P22J21A
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2024
Device Model Number500-516
Device Catalogue Number500-516
Device Lot NumberF7P22J21A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Initial Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS IVC PERMANENT FILTER MODEL UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient SexMale